I am 21 years old and I got a Mirena IUD just about a year ago. I have had great experience with it so far, I got my period regularly every month. Recently, within the last three months my periods have stopped (There is no chance of me being pregnant). So I figured it was just due to hormonal changes that come with the IUD. About two weeks ago, while driving, I started having shortness of breath and extreme dizziness. I went to the ER and they deemed is a panic attack. Since this, I have felt extremely anxious and have had one more panic attack. I also have been having a lot of chest pain. It weirdly coincides with my period ending. So I guess my question is, is this due to the Mirena? I know that there are hormones in them but I did not think that they were drastic.
Mirena IUD & anxiety/panic attacks?
- 30 Oct 2018 by ak1064
- 29 September 2019
- mirena, anxiety, panic disorder, period, iud
I have done much research on this, including talking to close friends. They each have had the same reaction with there iud. They immediately called there Dr and made an appointment. Long story short, they are possible side effects. Though after having more than two episode's of heart palpitations and panic attacks, both of my friends had them removed and are doing well. And all attacks stopped. I advise you to take it out. There are other birth control methods that are easier to monitor. Good luck.
Hello!!! I am 20 years old and got Mirena about 3 months ago and am experiencing the same. exact. thing. My period stopped and I have been having panic attacks (which is something that has never happened to me before) and chest pains, shortness of breath, and rapid heart beat. I’ve done some research and apparently “anxiety” is a side effect from Mirena. If you google “Mirena and panic attacks”
you will be able to read more about it. Im planning on removing mine lol
This is exactly what happened to me! I have had my Mirena for almost 2.5 years. I’ve never felt “great” on it but kept it for practical reasons. The other day I was driving and started feeling really light headed, dizzy, and my heart began to race. I pulled over bc I thought I was going to pass out. Then the same thing happens two days later, while at work. I could feel the same episode begin to come on. I went to the ER after the second episode and they thought I may have something called SVT. I was put on a heart monitor but nothing was found. I went the next day and got the Mirena removed because deep down I felt like nothing was wrong with my heart that I had an anxiety attack from the Mirena, even though I never felt anxious I believe the Mirena caused the attack. I am still in a heart monitor for several more days, but I feel sure all of this was caused by the Mirena!!!
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.